Jump to content

tmarrs: Hello!


tmarrs

Recommended Posts

I tapered off Escitalopram 10mg and have been off it a week. I had previously tapered of Wellburton so I was ready for the shocks, clicks and mood swings. I actually got back on Lexapro around that time due to the mood swings. I personally feel I am doing OK, but yes it gets hard when I can feel the frustration/anger growing especially at work. They seem to be fewer and further between, but I can get mad about stupid stuff at the drop of a hat.

 

Why am I here?   Mainly because I needed to know that what I am feeling is "normal". But more importantly, my wife is tapering off Paxal now. After reading here, I know I tapered to fast and I do not want my wife going through this how I did. I told her tonight to call her doctor to discuss it and to see how he can help with getting her what she needs to taper no more than 10% a month.

 

Thanks for being here and letting me know I'm not alone.

 

(and here come the tears. dang withdraws..)

Link to comment
  • ChessieCat changed the title to tmarrs: Hello!
  • Moderator Emeritus

Hi Tmarrs,

 

Welcome to Surviving Antidepressants.  I am happy that you have found the site and am hoping that we can help both you and your wife.  It sounds like you are already aware that  you have come off of Lexapro too quickly and are likely suffering from withdrawal syndrome.  What you are experiencing is completely normal under the circumstances.  When an antidepressant is tapered too quickly, discontinued abruptly or doses are alternated, it destabilizes the central nervous system which results in the symptoms you are experiencing.  

 

Am hoping that we can help get you back on track as well as help your wife put together a taper plan that she can discuss with her doctor which will help her get off of Paxil carefully and safely in order to minimize withdrawal symptoms.   I would encourage your wife to also join the Surviving Antidepressant community and post an introduction thread as obviously the advice that we would provide each of you would be different and it would be easier for the moderators to deal directly with your wife concerning her desire to discontinue Paxil.  

 

But back to you for now.  You don't mention how long you were on Lexapro or how you tapered so we don't have much information to go on.  Because you are already experiencing withdrawal symptoms and have a history of tapering Wellbutrin previously, I want you to be aware that some people experience delayed withdrawal and while you may be feeling well now, you may want to consider your options should your symptoms get progressively worse.  According to medical knowledge, reinstatement is the only way to alleviate withdrawal symptoms.  Reinstatement is best done immediately upon appearance of withdrawal symptoms. The more time that passes, the less likely it is to work.

 

Before being able to provide you with any specific information with respect to your current situation, we would ask that you summarize your withdrawal/drug history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months in particular?  We ask all members to provide their drug history as a signature.  This will be a permanent part of your introduction and It helps moderators to be able to see all of your details at a glance.  You can find the information on how to complete your signature at the link below:
 
Instructions:  Withdrawal History Signature
 
    •    Please leave out symptoms and diagnoses.
    •    A list is easier to understand than one or multiple paragraphs. 
    •    Any drugs prior to 24 months ago can just be listed with start and stop years.
    •    Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
    •    Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

 

SA recommends tapering by no more than 10% of your previous dose followed by a hold of about 4 weeks to allow the brain to adapt to the changes in the central nervous system (CNS).  When changes are made too quickly, doses are alternated/skipped or the drug is discontinued abruptly, the brain is unable to adapt to the changes and this results in uncomfortable withdrawal symptoms.  I am attaching a few links so that you can familiarize yourself with the recommendations made by Surviving Antidepressants.  

 

What is Withdrawal Syndrome?

Withdrawal Symptoms - Delayed Onset

Before you begin tapering what you need to know
Why taper by 10% of my dosage?
Tips for Tapering off Lexapro / Escitalopram



   

Edited by baroquep

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to comment

Thanks for the reply!! I hope I answer all the questions!

 

I added all my prescriptions to my signature and there has not been much change over the last two years. 

 

As for how long I have been on ESCITALOPRAM I have been on it since Apr 2015. As indicated I was on Venlafaxine  (sorry, not Wellburton)for about 6 months before then. Before that I was on  ESCITALOPRAM for probably 6 month -1 year and my issues seemed to be getting worse so the doctor switched me to Venlafaxine. I did not like that at all so he switched me back.

 

My taper schedule was basically 1/2 every week so 10mg to 5mg to 2.5mg and then stop.  I do not mind going back on to start a better taper schedule, but wonder what I would start with. 

 

I'm reading through the links you provided and I do VERY MUCH appreciate the help.

 

My wife will join, but I think she realizes we should probably not try this at the same time. Plus, she's concerned about the holidays. 

 

 

Link to comment
  • Moderator Emeritus

Hi Tmarrs,  when did first start to experience withdrawal symptoms?  do you remember what dose you were on?  did the symptoms start when you reduced to 5mg or 2.5 mg?  

 

FYI - your withdrawal signature history doesn't show up in your signature ... can you please take a minute to complete.  It helps the different moderators on this site see your history at a glance so they don't have to sift through your thread to find out what is going on.  

Instructions:  Withdrawal History Signature
 

Edited by baroquep

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to comment
  • Moderator Emeritus

If you wish to deactivate your account, please save yourself and the administrators time and work and simply follow the steps below.

 

The fastest and easiest way for you to deactivate your account is to
 
1. Shut off all notifications (in your Settings)
 
2. Do not visit the site
 
3. Do not log in
 
You may wish to post a farewell message in your Intro topic for those in the community who are concerned about you.
 
You do not need to notify the administrators that you are doing this.
 

Edited by baroquep

Current Prescription Drugs for Hypothyroidism:  Synthroid 100mcg / Cytomel 5mcg (15 years Pristiq/Effexor)

Tapering Schedule
September 15, 2016 - switched from Pristiq 50mg to Effexor XR 75mg; November 10, 2016 - reduced to 67.5 Effexor XR
December 9, 2016 - reduced 60.75
January 5, 2017 - reduced 54.67
January 30, 2017 - reduced to 49.0
February 20, 2017 - reduced to 44.0 
May 20, 2017 - reduced to 40.25 (holding for additional month due to late onset of withdrawal symptoms after this taper)
July 17, 2017 - reduced to 38.24
August 15, 2017 - reduced to 37.5 (50% of my original dose)

October 15, 2017 - reduced to 35.6

November 12, 2017 - reduced to 33.8
December 15, 2017 - up-dose to 35.6
December 28, 2017 - up-dose to 37.5

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy